Jump to content
CrazyBoards.org

straterra?


h3llo
 Share

Recommended Posts

My GP thought I had ADHD several years ago and prescribed Strattera. It's not a stimulant...it works very differently. It completely flattened my personality...I'm not sure zombi mode but I lost all creativity and any spontaneity. I could focus but it wasn't healthy. Keep in mind that I didn't have ADHD...the symptoms we were treating were more likely related to (then) undiagnosed temporal lobe epilepsy. We are so different, I hope it helps you.

crow66

pills like adderall and vyvanse helped me focus and not talk randomly and do better in school and i can focus on my writing or my guitar. i do feel a little flat but i can deal.

Link to comment
Share on other sites

  • 2 weeks later...

I met someone who found Strattera very effective but didn't like the side effects. My pharmacist says not everyone likes it, but those who do, really like it. There IS some cardiac risk, even if it's not nominally a stimulant, but my cardiologist thinks it's probably less risk than the usual stimulants. So perhaps you'll find it useful. My pdoc and I are considering it.

Link to comment
Share on other sites

  • 3 months later...

Straterra is fucking awful, really. It is, straterra messed up some of my life yet I was only on it for about 3 months, ( To get my stimlaunt back, I had to choice but to go on this shit.)

It made me want to kill my self but i did not even want to do that because i felt like doing nothing, I just wanted to go to sleep and never to wake up again, When on straterra i was mostly sleeping, I got fired from my job, lost ALOT of money,

and guess fucking what, this shit straterra is DEAR as hell, its cost me over €95 a WEEK!!! YES, A WEEK , BUT IT DOSENT EVEN WORK, IT MAKES ME WORSE, I PAID €85 FOR RITALIN 30MG a month and that made me feel and act great,

fuck straterra, it won't work and hope the drug gets banned.

Link to comment
Share on other sites

I hate it too. At first it made me so nauseous. Nearly throwing up all the time. So tired that all day I lay in bed with my eyes closed, when I wasn't sleeping. I didn't go to school. I felt very depressed. Those side-effects did fade but a urinary retention side effect didnt. I constantly felt I needed to pee. Years later I still pee way more often. All my friends joke about it. As for whether it worked I don't think it made a difference. I had to stop taking it because I was now depressed and needed an AD and they are contraindicated with Strattera. I really wanted it to work. It sounded great, 24 hour coverage. Because of the urinary problem it left me with I wish I'd never taken it. I think I took around 50mg/day and I weighed around 130lbs.

Link to comment
Share on other sites

  • 2 months later...

messagebox_warning.png Don't except to feel good/motivated on Straterra.

-> When your doctor ups your mg to high mg like 70mg+ be careful,

[+] -> When I was on 18mg of straterra after 6 weeks it was ok, like it calmed me down a bit... was pretty nice but nothing that great... like it also sucked all of your enegery out to go running around a room, but also made it easier for you to sit in a chair and not keep been distracted.

Now,

After moving up to 25mg, a slight differance.

Then it was something like 50mg and I started to feel pretty bad and tired.

Ok now this is where it started to get a joke,

When I was on 70mg + it was just plain stupid!

I felt awful

I felt so tired

I just wanted to sleep and never wake up, All I wanted to do was sleep just SLEEP, I did not even want to sleep I just did not want to do anything, it was an awful feeling.

Just be careful mate, when straterra gets to high dosages it can suck alot..

Link to comment
Share on other sites

  • 11 months later...

I'm on strattera  40mg. It helped a lot in the beginning. I could focus and felt motivated. I guess it has pooped out- the doc says it does. I can't go over 4mg without having dizzy spells and feeling like i will faint.  It is very expensive so my Pdoc has been giving it to me. I tired the Canadian pharmacy route but the drug that is sold worldwide for strattera is not the same. it has the same active component, but like wellburtin and it's generic, it is not the same drug. The dosing is way off- about 1.5 x  less than real strattera, ie, 40mg of the knock off  would equal approx 25 mg of real strattera.  Too hard to dose and does not work as well. 

I tired adderall but it just made me nervous and jittery and did not really help me focus like strattera.  The cost of this drug for my dose in USA is about $400 month.  It is only a matter of time before I will have to switch to another drug.  Pdoc mentioned Nortriptline as a possible substitute if necessary.

Link to comment
Share on other sites

  • 5 months later...

I have been taking strattera for about three months now, and I can corroborate what others have said. In the beginning it was pretty great, but the side effects are very unpleasant. I sweat so much during even minimally physical tasks that within minutes I look like I just got out of a pool. It also has really aggravated my tics. I haven't been able to titrate up to the recommended 80mg comfortably so I'm kind of stuck at a dose about half that for now.

On the plus side, my sinus/allergy problems have been greatly improved.. Your doc will think you're crazy (well, crazier), but norepinephrine and histamine are very interactive, apparently.

Link to comment
Share on other sites

  • 3 months later...

I have been taking strattera for about three months now, and I can corroborate what others have said. In the beginning it was pretty great, but the side effects are very unpleasant. I sweat so much during even minimally physical tasks that within minutes I look like I just got out of a pool. It also has really aggravated my tics. I haven't been able to titrate up to the recommended 80mg comfortably so I'm kind of stuck at a dose about half that for now.

On the plus side, my sinus/allergy problems have been greatly improved.. Your doc will think you're crazy (well, crazier), but norepinephrine and histamine are very interactive, apparently.

Could that explain my sinus congestion since I started it??  I'm just at a couple weeks, and  I don't like this stuff, it makes me tired just at 25mg, plus I think blurred vision and I'm even more forgetful and dingy than ever! This is the opposite of what I wanted to get from this treatment! Has anyone every tried taking it at night instead, since it makes you so tired?

Link to comment
Share on other sites

Anything is possible, I have been known to have unusual reactions to meds. The tiredness is described by many folks.. Sometimes it goes away, sometimes it doesn't. I didn't have that problem but it seems pretty common. Like I said, for all it's faults strattera was the best decongestant I've ever tried. I'm taking vyvanse now and it seems to have a similar but far less pronounced effect there. I was told to take it at night in the beginning because of possible lethargy, but it wasn't necessary for me. I would be amazed if your congestion was due to the strattera but if you have paradoxical reactions to antihistamines maybe there's something there.

Edit: if you are having trouble with blurred vision I would definitely recommend keeping an eye on your blood pressure. Could be a clue there.

Edited by pseudopod
Link to comment
Share on other sites

  • 2 years later...

I was looking for Strattera topics and found this one. I have been put back on this drug at 40mgs.  I feel focused and hope more motivation will appear.  This drug does seem to work for me but as a previous pdoc said, the drug is known to Poop out.  I can't for over 40mg . I can't take other stimulant drugs b/c I get very jittery ( like I have had a huge does of caffeine).  I am on Latuda now, 20 mg a day and Cymbalta  60mg, and  klonopin 2mg and Seroquel 25 mg. I have been dx'd as     Bipolar and the pdoc is trying to get me motivated to get up and do something besides sleep or watch TV.  Meds get a lot harder to prescribe when you get older.   I have had a terrible time finding AD's that don't make me manic and even when not manic am left with what look like the negatives aspects of schiz.   At this point in my life if I can get up everyday and shower more than once a week and watch TV, I am doing better. I just hope for a bit more motivation , like maybe cleaning my house etc. Nothing  major.     

 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...